MAUDE Adverse Event Report: PENUMBRA, INC. RUBY COIL; HCG, KRD

PENUMBRA, INC. RUBY COIL; HCG, KRD
Model Number RBY4C0315-A
Medical Device Problem Codes Detachment Of Device Component (1104); Retraction Problem (1536); Failure to Advance (2524); Physical Resistance (2578)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 12/31/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The product was not returned for evaluation.Without the return of the device, the root cause of the problem cannot be determined.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.This report is associated with mfr report number: 3005168196-2018-00325, 3005168196-2018-00326, 3005168196-2018-00327.
 
Event or Problem Description
The patient was undergoing a coil embolization procedure in the gastroduodenal artery (gda) to treat a gastrointestinal (gi) bleed using ruby coils.During the procedure, the physician was unable to advance three ruby coils through a non-penumbra microcatheter, and therefore, the ruby coils were removed.The physician then attempted to advance another ruby coil through the microcatheter, however it became stuck and then unintentionally detached as the physician was attempting to remove it.The physician was unable to place the detached ruby coil, and therefore the microcatheter was removed with the ruby coil inside.The procedure was aborted at this point.There was no report of an adverse effect to the patient.
 
Additional Manufacturer Narrative
This report is associated with mfr report number: 3005168196-2018-00325, 3005168196-2018-00326, and 3005168196-2018-00327.

Brand Name
RUBY COIL
Common Device Name
HCG, KRD
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
MDR Report Key7263469
Report Number3005168196-2018-00324
Device Sequence Number16449840
Product Code HCG
UDI-Device Identifier00814548013152
UDI-Public00814548013152
Combination Product (Y/N)Y
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K120330
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/15/2018
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Expiration Date10/08/2025
Device Model NumberRBY4C0315-A
Device Catalogue NumberRBY4C0315
Device Lot NumberF79908
Was Device Available for Evaluation? No
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Initial Date Received by Manufacturer 01/15/2018
Supplement Date Received by Manufacturer01/14/2005
Initial Report FDA Received Date02/12/2018
Supplement Report FDA Received Date07/10/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Date Report Sent to FDA01/01/2005